Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr G: tapering Cymbalta
    avatar
    HelpKat posted:
    I'm wondering what the usual tapering looks like for Cymbalta. I've been on 90 mg of it for the past 6 month and want to taper off it. Yes I've talked with my pdoc and he assures me we will soon, just wondering how long this process will take. I've heard the horror stories and have tried it once cold turkey, that is why I'm trying to do it the right way. Just wanting to know what to expect. What do you do in your practice?
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Helpkat,

    There are no specific or usual durations for tapering off Cymbalta since individual results vary. I personally usually reduce the dose by 30 mg every 5-7 days as limited by any emerging signs of nausea, dizziness or vertigo. There is no technical "withdrawal" from Cymbalta or other serotonergic antidepressants, but physiologically "discontinuation" symptoms such as these can sometimes happen -- annoying but not medically dangerous. In some instances if it proves quite difficult to stop Cymbalta I usually switch patients to fluoxetine (Prozac) for a couple of weeks which, because of its very long half-life, typically eliminates the problem of discontinuation effects.

    Dr. G.
     
    avatar
    HelpKat replied to Joseph F Goldberg, MD's response:
    Thanks Dr. G!


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.